Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 26, 2007, 2:28 AM CDT for 8 counties in Florida. It took effect at Mar 26, 2007, 1:00 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 2:28 AM CDT (07:28 UTC)
- In effect from
- Mar 26, 2007, 1:00 PM CDT
- Expired
- Mar 26, 2007, 2:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 78 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 260728 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 AM EDT MON MAR 26 2007 ...A RED FLAG WARNING IS IN EFFECT FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND A COUPLE OF INLAND COUNTIES IN THE BIG BEND FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO SHORT DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES ABOVE 75... .HIGH PRESSURE WILL CONTINUE TO CONTROL THE WEATHER ACROSS THE FORECAST AREA FOR THE NEXT SEVERAL DAYS. A WEAK FRONT WILL PUSH IN FROM THE EAST TODAY. THIS WILL INCREASE MOISTURE LEVELS SLIGHTLY. FOUR HOUR DURATIONS OF LOW RELATIVE HUMIDITY ARE NOT EXPECTED. HOWEVER...TWO TO THREE HOUR DURATIONS COMBINED WITH HIGH DISPERSION NECESSITATES TODAYS WARNING. FLZ007-009>011-013-016>018-026-262300- /O.NEW.KTAE.FW.W.0044.070326T1800Z-070326T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-LIBERTY- 328 AM EDT MON MAR 26 2007 /228 AM CDT MON MAR 26 2007/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING DUE TO SHORT DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES ABOVE 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 18-WOOL
1 follow-up statement
000 WWUS82 KTAE 261900 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT MON MAR 26 2007 ...RED FLAG WARNING IS CANCELLED FOR THE REST OF THE AFTERNOON AND EARLY EVENING ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND PORTIONS OF THE INLAND FLORIDA BIG BEND... .A BIT HIGHER SURFACE MOISTURE COMBINED WITH SLIGHTLY LOWER TEMPERATURES UNDER INCREASING AFTERNOON CLOUDS IS EXPECTED TO KEEP RELATIVE HUMIDITY VALUES ABOVE 35 PERCENT ACROSS MOST OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND THE REST OF THE AFTERNOON AND EARLY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED THROUGH THE REMAINDER OF THE WEEK. FLZ007-009>011-013-016>018-026-262000- /O.CAN.KTAE.FW.W.0044.000000T0000Z-070326T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-LIBERTY- 300 PM EDT MON MAR 26 2007 /200 PM CDT MON MAR 26 2007/ ...RED FLAG WARNING IS CANCELLED FOR THE REST OF THE AFTERNOON AND EARLY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. A BIT HIGHER SURFACE MOISTURE COMBINED WITH SLIGHTLY LOWER TEMPERATURES UNDER INCREASING AFTERNOON CLOUDS IS EXPECTED TO KEEP RELATIVE HUMIDITY VALUES ABOVE 35 PERCENT ACROSS MOST OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND THE REST OF THE AFTERNOON AND EARLY EVENING. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 26, 1:58 AM CDT, 30 minutes earlier.
Area forecast discussion, Mar 26, 1:58 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 AM EDT MON MAR 26 2007
.SYNOPSIS...LATEST IR SATELLITE IMAGERY IS SHOWING PLENTY OF MID AND
UPPER LEVEL CLOUDINESS ASSOCIATED WITH SOUTHERN STREAM MOISTURE
MOVING OUR DIRECTION. WHILE MUCH OF THE CLOUD COVER IN PLACE NOW IS
LARGELY TRANSPARENT...A THICKER CLOUD FIELD IS LOCATED OVER THE
CENTRAL GULF. ALL THIS IS IN ASSOCIATION WITH AN UPPER LEVEL LOW NOW
MOVING INTO SOUTHERN TEXAS. 00 UTC UPPER AIR ANALYSIS IS SHOWING
RIDGING IN PLACE OVER OUR REGION. AT 500 MB...590DM HIGH CENTERED
JUST WEST OF TLH. SURFACE DATA AT 03 UTC CONTINUES TO DEPICT HIGH
PRESSURE ACROSS THE SOUTHEAST WITH AN AREA OF LOW PRESSURE ACROSS
SOUTHERN TEXAS.
VERY WARM ACROSS THE REGION TODAY WITH ALBANY HITTING THE 90 DEGREE
MARK (WARMEST IN THE FORECAST AREA). THIS IS THE FIRST INSTANCE OF
90 DEGREES AT ALBANY SINCE OCT 19 2006.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT).
UPPER LOW THAT WAS CUT OFF FROM THE MEAN FLOW OVER THE DESERT
SOUTHWEST ON FRIDAY HAS NOW BEGUN TO MOVE EASTWARD...BUT AS
INDICATED IN BOTH THE NAM AND GFS...WILL BEGIN TO RIDE NORTHEASTWARD
OVER THE RIDGING IN PLACE OVER THE REGION. WHILE SCT TO BKN CIRRUS
WILL OVERSPREAD THE REGION AS THIS UPPER LEVEL FEATURE SLIDES TO THE
NORTH OF THE FORECAST AREA...RAIN CHANCES THROUGH THE SHORT TERM
FORECAST WILL REMAIN NIL. MODELS DO HINT AT A WEAK BACK DOOR COLD
FRONT SLIDING THROUGH THE REGION TODAY...BUT EACH SUCCESSIVE RUN HAS
PROVED WEAKER WITH THIS FEATURE AND ACCORDINGLY DOES NOT PROVIDE FOR
A COOLER AIRMASS AT ALL IN THE LATEST RUN. ALL THIS BOUNDARY SERVES
TO DO IS INDICATE THE LEADING EDGE OF THE NEXT SURFACE HIGH PRESSURE
AREA MOVING OVER THE REGION AND PERHAPS PROVIDE ENOUGH LIFT TO
PRODUCE A SCT CUMULUS FIELD IN THE AFTERNOON.
WITH LITTLE ELSE IMPACTING OUR REGION THROUGH THE SHORT TERM...IM
LARGELY DEALING WITH A TEMPERATURE FORECAST. GIVEN THAT MID AND
UPPER LEVEL RIDGING WILL NOT WEAKEN ALL THAT MUCH...WILL KEEP TEMPS
CLOSER TO THE WARMER MAV SOLUTION GIVEN PLENTY OF INSOLATION
EXPECTED. WILL GO A LITTLE COOLER THAN PREVIOUS DAYS ON TUESDAY AS
TIME HEIGHTS DO INDICATE A THICKER CIRRUS DECK IN PLACE...BUT WARM
TEMPERATURES RETURN FOR WEDNESDAY. TEMPERATURES AT NIGHT WILL REMAIN
IN THE LOW TO MID 50S...EXCEPT NEAR THE COAST WHERE TEMPERATURES AT
NIGHT WILL HOVER AROUND 60.
.LONG TERM (THURSDAY THROUGH SUNDAY).
FAIR WEATHER PATTERN WILL CONTINUE INTO THE LONG TERM PORTION UNTIL
LATE FRIDAY WHEN AN UPPER TROF WILL SLIDE ACROSS THE CENTRAL PLAINS
AND INTO THE EASTERN CONUS. THIS SYSTEM WILL BRING A COLD FRONT
ACROSS THE MISSISSIPPI RIVER ON SATURDAY AND APPROACH OUR REGION BY
LATE SATURDAY AFTERNOON/EVENING...AT LEAST BASED ON WHAT THE 26/00Z
GFS IS SHOWING. INTERESTINGLY...THE 26/00Z GFS IS SLIGHTLY STRONGER
THAN THE PREVIOUS RUN AND A LITTLE FASTER. WHAT IMMEDIATELY CAME TO
MY MIND ABOUT THIS SITUATION IS THAT IT LOOKS VERY SIMILAR TO WHAT
WE HAVE SEEN IN THE MEDIUM RANGE IN THE GFS FOR THE LAST SEVERAL
DAYS. MEANING...THAT BY DAY 5 OR 6...THE GFS BRINGS BACK RAIN
CHANCES...ONLY TO HAVE THEM NOT VERIFY. NEVERTHELESS...IM NOT GOING
TO DISCOUNT THE GFS SOLUTION ENTIRELY...BUT I WILL SCALE BACK THE
POPS IN THE GFS TO SLIGHT CHANCE FOR SATURDAY AFTERNOON AND INTO
SUNDAY. IF THIS SYSTEM DOES MATERIALIZE...TEMPERATURES BEHIND THE
FRONT ON SUNDAY AND INTO THE FIRST PART OF NEXT WEEK WILL COOL OFF
INTO THE MID TO UPPER 70S...OR NEAR CLIMATOLOGY. OVERALL...THIS IS
THE BIG FORECAST CONCERN OF THE PERIOD.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT MOST OF THE TERMINALS. A
BRIEF PERIOD OF MVFR VSBY IS POSSIBLE DURING THE PREDAWN HOURS. THIS
SHOULD BE THE PREVAILING CONDITION AT VLD WITH A BRIEF PERIOD OF IFR
VSBY THERE. A CIRRUS CEILING WILL BE IN PLACE THROUGHOUT THE TAF
PERIOD. UNLIKE SUNDAY, WE EXPECT A RETURN OF THE AFTERNOON STRATOCU
AS A BACK DOOR FRONT MOVES IN FROM THE E. BASES WILL BE HIGH AROUND
6 KFT. THERE MAY BE A BRIEF BROKEN CEILING AT THAT LEVEL DURING THE
AFTERNOON AT ABY, VLD, AND TLH.
&&
.MARINE...WINDS AND SEAS WILL REMAIN BELOW ANY HEADLINE
CRITERIA...BUT EXPECT SEAS WELL OFFSHORE TO REMAIN IN THE 2 TO 3
FEET RANGE IN THE OCCASIONALLY STRONG EASTERLY FLOW. WINDS WILL
BECOME SOUTHERLY WITH THE APPROACH OF THE COLD FRONT ON
SATURDAY...BUT WITH THE PRESSURE GRADIENT EXPECTED TO ONLY TIGHTEN A
LITTLE...WINDS SHOULD REMAIN AT OR BELOW 15 KNOTS.
DID INCREASE WINDS TO NEAR 15 KNOTS IN THE SEA BREEZE ZONE TODAY
THROUGH WEDNESDAY AS THIS WAS NOTED IN OBSERVATIONS ON SUNDAY.
&&
.FIRE WEATHER...BASED ON DISPERSION CALCULATIONS ACROSS OUR INLAND
FLORIDA ZONES...WILL NEED TO ISSUE A RED FLAG WARNING FOR INLAND
COUNTIES FROM JEFFERSON COUNTY WESTWARD. RH VALUES COME UP JUST A
LITTLE BIT FOR TUESDAY IN OUR FLORIDA COUNTIES...BUT STILL COME IN
UNDER 35 PERCENT FOR AROUND AN HOUR OR TWO. A MOISTENING TREND
BEGINS ON WEDNESDAY...AND THIS SHOULD PUT AN END TO ANY FIRE WEATHER
CONCERNS FOR THE REMAINDER OF THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 86 55 84 55 85 / 0 0 0 0 0
PANAMA CITY 84 63 82 62 82 / 0 0 0 05 0
DOTHAN 85 55 84 56 86 / 0 0 0 05 0
ALBANY 87 56 86 56 87 / 0 0 0 05 0
VALDOSTA 85 56 85 56 86 / 0 0 0 0 0
CROSS CITY 83 55 83 53 84 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FOR THE FOLLOWING ZONES FROM 2 PM EDT /1 PM
CDT/ TO 7 PM EDT /6 PM CDT/...JEFFERSON...LEON....GADSDEN...
LIBERTY...CALHOUN...JACKSON...WASHINGTON...HOLMES AND
INLAND WALTON.
GM...NONE.
&&
AVIATION/FIRE WEATHER...WOOL
PUBLIC/MARINE...GODSEYHazardous weather outlook, Mar 25, 4:30 AM CDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SUN MAR 25 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-260930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 530 AM EDT SUN MAR 25 2007 /430 AM CDT SUN MAR 25 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. ...MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY... .DAY ONE...TODAY AND TONIGHT...HIGH PRESSURE AND DRY CONDITIONS ARE EXPECTED TO CONTINUE TODAY AND TONIGHT. LOW AFTERNOON RELATIVE HUMIDITIES WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP... ESPECIALLY OVER NORTH FLORIDA. IT WILL BE WARM WITH NEAR RECORD HIGH TEMPERATURES ACROSS INLAND AREAS. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...DRY WEATHER AND ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH FRIDAY. A COLD FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS AND POSSIBLY A FEW THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT LEAST THROUGH MONDAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BARRY
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.